HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Anxiety (https://www.healthboards.com/boards/anxiety/)
-   -   Going off Effexor, switched to Lexapro and Lamictal, Scared!!!!! (https://www.healthboards.com/boards/anxiety/296950-going-off-effexor-switched-lexapro-lamictal-scared.html)

desertflower 06-21-2005 06:57 PM

Going off Effexor, switched to Lexapro and Lamictal, Scared!!!!!
 
Hi Guys,

I need your input as I am really scared. I have been on Effexor for 7 years. 75mgs for the 1st 3 years and 37.5 for the last 4. These last 4 years I have tried numerous times to come off this med but It was pure hell everytime. I have tried Celexa with it to withdraw, Remeron next and neither drug helped, just made it worse. I get the horrible zaps, ear ringing(loud), dizziness and severe anxiety everytime I try to come off Effexor. I went to a new pdoc and he wants me to take 5mg of Lexapro for 1 week with the 37.5mg of Effexor and then stop the Effexor and continue the Lexapro at 5mgs. He also wants me to take this drug called Lamictal which can cause a severe rash in about 5% of all patients. Plus he wants me to take 0.5 mg of Xanax 3 times a day, I already take 0.25mg of xanax twice a day. I AM SO SCARED OF THESE MEDS, especially the Lamictal. I need some help. Please give me some feedback. I DON'T WANT TO FEEL ANYMORE ANXIETY but I know I need to get off the Effexor. Please help.

Thanks,
DF

desertflower 06-21-2005 08:13 PM

Re: Going off Effexor, switched to Lexapro and Lamictal, Scared!!!!!
 
Anybody????? Please.

luvscats 06-21-2005 08:46 PM

Re: Going off Effexor, switched to Lexapro and Lamictal, Scared!!!!!
 
If you don't mind my asking, why are you going off Effexor? In my opinion, tapering off one med and adding another should help with the side effects. However, if you're afraid of quitting the Effexor cold turkey, maybe you should take it every other day along with the Lexapro for a week or so, then cut it back to every third day for a week and let it gradually work its way out of your system. While you're doing this you might can also increase the Lexapro under the advice of a physician, of course. As for Lamictal, I'm not sure what that is, but the med that would scare me the most is Xanax because it can be habit forming. Take it from someone who doesn't like to take meds either, you definitely need to discuss your worries with your doc and tell him/her that you want the least medication that you can get by on. If they don't want to work with you then it's time to look for another doctor. Fortunately, I've got one who listens and is willing to work with me. Good luck!

Soulcatcher 06-21-2005 09:01 PM

Re: Going off Effexor, switched to Lexapro and Lamictal, Scared!!!!!
 
I was on Effexor and I had side effects such as sweating and just felt over exhausted, you may just be having minor side effects from the effexor. I am on Lexapro now and I love it soooooo much better the Effexor I was on three of the 37.5 and now I am on 20mgs of the Lexapro. I also take xanex but I only take 1mg to get me relaxed enough to fall asleep. I don't feel the need to take it during the day. I hve children that are 5,4,4 and that's how well Lexapro works. The lexapro will kick in once the effexor is wearing off, it should be an easy transistion. You might be having anxiety attacks just because your unsure of whats going to happen. So just be assured I was on alot more then you and my transistion was just fine. Relax, I'm sure you will really like Lexapro. Just my opinion though taking xanex during the day made me a bit tired and that in turn made me anxious, irritable. So if you find it nessasary try to take minimum dose at first to see how you feel. Good luck. we are here if you need us.

desertflower 06-21-2005 09:15 PM

Re: Going off Effexor, switched to Lexapro and Lamictal, Scared!!!!!
 
Thanks you guys for the advice. I think thr Doc has me going off the effexor to fast so I am going to call him and see about doing it more slowly. I have had 2 really severe episodes of withdrawal before from it and am scared it could happen again. Has anyone heard of Lamictal being used for anxiety and depression and do you know about the Rash you can get?


Luvscats- I am going off the effexor because I have taken it for to long. 75mgs made me nervous and 37.5 is not even a theraputic dosage, I have been stuck on that dose for 4 long years because everytime I try to come off I have horrible withdrawals, with the ear ringing that makes feel like I will lose my mind :bouncing:.

Soulcatcher- Did you take the Effexor and the Lexapro together to do the switch?

DF


All times are GMT -7. The time now is 01:14 AM.